California, 2018Heavy Snow and Hail in California, March 1 to 3, 2018
March 1 to 3, 2018 · NWS EKA · 46 events in 10 counties and zones
Cold air aloft spread across northwest California as an upper trough deepened over the northeastern Pacific. Coastal small hail and mountain snow occurred as a result.
Every event with a place to put it; 42 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $100
- Crop damage
- None recorded
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cold air aloft spread across northwest California as an upper trough deepened over the northeastern Pacific. Coastal small hail and mountain snow occurred as a result.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before the first event at Mar 1, 4:53 AM PST, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 1, 4:53 AM PST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
453 AM PST Thu Mar 1 2018
.SYNOPSIS...An upper level trough will bring cold air and showers
to the area through Saturday. Snow levels around currently around
3000 to 4000 feet in most areas and will fall to around 1500 feet
tonight. Snow levels of 1500 to 2500 feet will persist through
Saturday. Small hail is likely at the coast during this time as
well. A brief period of dry weather is expected for Sunday and
Monday.
&&
.Short Term...The cold front has passed Eureka and continues to
move south and east across the area. Snow levels have generally
been around 3000 to 4000 feet as expected. The main exception was
in eastern Trinity county where Weaverville and some other valley
locations remained at freezing much of the night and snow has
fallen at lower elevations.
This morning showers have started to move onshore behind the
front in association with the cold upper level trough approaching
the area. Removed the chance for thunderstorms this morning as
the cold air has not really moved overhead yet. A shortwave
moving around the base of the main trough will enhance the shower
coverage this afternoon and evening. As the main upper level
trough moves onshore the cold filters into the area and snow
levels will fall through the day. Snow is expected to start
accumulating on the main highway passes this afternoon.
Accumulations of 4 to 8 inches are expected on most passes above
2000 feet by this evening. This cold air will also increase the
instability late this morning and this afternoon. Mid Level lapse
rates increase to around 8C/Km from 700 to 500 MB this afternoon
and cape on the NAM is near 300 j/kg just off the coast. This
should be bring widespread hail, however it is occurring during
the peak heating of the day so that may limit the accumulation in
the afternoon.
In the evening the instability starts to diminish, but lapse
rates remain good. This will be most likely time to see hail
accumulate on roadways. There is a slight chance for some thunder
with the stronger showers. Snow levels will continue to drop. Most
of the accumulation is expected to be above 1,500 feet, but some
flakes are possible as low as 500 feet late in the evening. Late
tonight models are showing showers diminishing slightly in a break
between shortwaves.
Friday another shortwave moves onshore bringing an increase in
showers. This will move onshore in the north in the morning and
spread south and east across the area through the day. Snow
levels will rise slightly to around 2,000 feet in the afternoon.
This shortwave will bring fairly significant rain and snow
amounts to the area. An additional 4 to 8 inches is possible at
the main highway pass levels. Mid level lapse rates are over 8C/KM
and there is decent instability Friday afternoon and evening as
the coldest air moves overhead. Once again there will likely be
widespread small hail at the coast and a slight chance for
thunderstorms at the coast. This may accumulate on the roadways
creating slippery conditions along the coast below the snow level.
Winds will increase as this moves onshore as well. Gusts to 30
mph are possible along the coast with gusts to 40 mph over the
ridges in the afternoon.
Friday night into Saturday the backside of the main upper level
trough finally moves onshore. This will continue to bring showers
to the area. Snow levels will drop to 1,000 to 1,500 feet once
again. These showers will finally come to an end late Saturday
night. Total snow accumulation from these multiple
shortwaves may end up being lower than forecasted as melting will
likely occur during the event. MKK
.LONG TERM FORECAST.../SUNDAY MORNING THROUGH WEDNESDAY NIGHT/
Dry weather in store for Sunday into early next week. NW
California will be under general ridging during that time, and the
precipitation should remain well offshore. Looks like the next
chance of precipitation will be on Wednesday.
&&
.AVIATION...Fairly active pattern for aviation weather. The
moderate to heavy stratiform precipitation has pushed inland. We
will be dealing with rain showers through the forecast period. The
rain showers will lead to lowered ceilings, but the cloud base
should stay in VFR category for the most part. Through the early
morning hours, there is a lull in the wind speed. The south winds
will pick up later this morning, with gusts to 25 kt. The gusty
winds will diminish this evening. Winds will go up again late
tonight as another weather front approaches NW California.
&&
.MARINE...Active marine weather pattern continues for the next few
days. The strong south winds overnight has subsided. For early this
morning, we are seeing south winds around 10 to 15 kt. However, the
lull in the wind speed won't last long. By mid-morning, the SW winds
will increase back up to 20 to 25 kt with higher gusts. The gusty SW
winds will continue through early this evening. There will be a
slight break in the gusty winds this evening, before it ramps up
again late tonight. By early Friday morning, we will have another
round of SW winds of 20 to 30 kt with higher gusts. Winds will
become westerly and diminish to around 15 kt Friday night.
Hazardous seas will prevail through Saturday evening, courtesy of a
westerly mid-period swell over NW CA waters. Combined seas of around
10 to 12 feet early this morning will build to 14 to 16 feet by this
evening. Seas will further build into 15 to 19 feet on Friday. Seas
will drop to 12 to 15 feet by Saturday morning. By Saturday evening,
seas should subside to 10 feet or less.
Have a small craft advisory in effect for all of NW California
waters through Saturday evening due to a combination of hazardous
seas and periods of strong south winds.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 10 AM PST Saturday for CAZ107-108.
Winter Storm Warning until 10 AM PST Saturday for CAZ102-104>106-
110-111.
Winter Weather Advisory from 8 PM this evening to 6 PM PST
Friday for CAZ112-113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 PM PST Saturday for PZZ450-470.
Small Craft Advisory until 9 PM PST Saturday for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Mar 1, 5:10 AM PST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
510 AM PST Thu Mar 1 2018
CAZ112-113-021315-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
510 AM PST Thu Mar 1 2018
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
PST FRIDAY...
This hazardous weather outlook is for northwest California.
.DAY ONE...Today and tonight.
A Winter Weather Advisory is currently in effect above 1,500 feet.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A Winter Weather Advisory is currently in effect above 1,500 feet.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report snow and hail to the National
Weather Service in Eureka.
For further details please refer to NOAA Weather Radio or
weather.gov/eureka.
CAZ102-105-106-110-111-021315-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-
510 AM PST Thu Mar 1 2018
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST SATURDAY...
This hazardous weather outlook is for northwest California.
.DAY ONE...Today and tonight.
A Winter Storm Warning is currently in effect above 1,500 feet.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A Winter Storm Warning is currently in effect above 1,500 feet.
Gusty south winds to 50 mph in exposed locations Friday late morning
and afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report snow and hail to the National
Weather Service in Eureka.
For further details please refer to NOAA Weather Radio or
weather.gov/eureka.
CAZ101-103-109-021315-
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
510 AM PST Thu Mar 1 2018
This hazardous weather outlook is for northwest California.
.DAY ONE...Today and tonight.
Small hail in heavy rain showers may accumulate on roadways this
afternoon and tonight. Use caution if driving.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Small hail in heavy rain showers may accumulate on roadways Friday
and Saturday. Use caution if driving.
Gusty south winds to 50 mph in exposed locations Friday late morning
and afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report snow and hail to the National
Weather Service in Eureka.
For further details please refer to NOAA Weather Radio or
weather.gov/eureka.
CAZ104-021315-
Southwestern Humboldt-
510 AM PST Thu Mar 1 2018
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST SATURDAY...
This hazardous weather outlook is for northwest California.
.DAY ONE...Today and tonight.
A Winter Storm Warning is currently in effect above 1,500 feet.
Small hail in heavy rain showers may accumulate on roadways this
afternoon and tonight. Use caution if driving.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A Winter Storm Warning is currently in effect above 1500 feet.
Gusty south winds to 50 mph in exposed locations Friday late morning
and afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report snow and hail to the National
Weather Service in Eureka.
For further details please refer to NOAA Weather Radio or
weather.gov/eureka.
CAZ107-108-021315-
Northern Trinity-Southern Trinity-
510 AM PST Thu Mar 1 2018
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST SATURDAY...
This hazardous weather outlook is for northwest California.
.DAY ONE...Today and tonight.
A Winter Storm Warning is currently in effect above 1,500 feet.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A Winter Storm Warning is currently in effect above 1,500 feet.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report snow and hail to the National
Weather Service in Eureka.
For further details please refer to NOAA Weather Radio or
weather.gov/eureka.
Event by event
26 winter weather, 18 heavy snow, 2 hail. Local standard time, as filed.
Winter Weather, Northwestern Mendocino Interior
- When
- March 1, 8:00 AM PST to March 2, 8:50 AM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Snow total of 0.5 inch of snow at an elevation of 1647 feet.
Winter Weather, Southern Trinity
- When
- March 1, 8:00 AM PST to March 2, 7:53 AM PST
- Where
- Southern Trinity forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.651, -123.113 (the zone’s center; the record gives no point)
Snowfall total of 6.2 inches at an elevation of 2762 feet.
Winter Weather, Southern Trinity
- When
- March 1, 8:00 AM PST to March 2, 8:47 AM PST
- Where
- Southern Trinity forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.651, -123.113 (the zone’s center; the record gives no point)
Storm total snowfall of 6.5 inches at an elevation of 2532 feet.
Winter Weather, Southern Trinity
- When
- March 1, 8:00 AM PST to March 2, 8:32 AM PST
- Where
- Southern Trinity forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.651, -123.113 (the zone’s center; the record gives no point)
Snowfall total of 5 inches at an elevation of 1800 feet.
Hail, Del Norte
- When
- March 1, 9:11 AM PST
- Where
- Del Norte County, 2.95 mi NNE of Northcrest
- Measured
- 0.25 in hail
- Property damage
- $100
- Reported by
- Law Enforcement
- Coordinates
- 41.820, -124.160
A car slid into a ditch due to a hail covered road.
Winter Weather, Southern Humboldt Interior
- When
- March 1, 10:30 AM PST to 2:36 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Spotter reported 1 inch of snow at an elevation of 2800 feet.
Winter Weather, Southern Humboldt Interior
- When
- March 1, 10:30 AM PST to 5:18 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Public report of 3 inches of snow. Snowfall rate was approximately 1 inch per hour.
Heavy Snow, Southern Humboldt Interior
- When
- March 1, 10:30 AM PST to 5:46 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Spotter reported 5 inches of snow on the ground.
Heavy Snow, Southern Humboldt Interior
- When
- March 1, 10:30 AM PST to 6:18 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Public report of 7 inches of snow near Buck Mountain. Elevation 2500 feet.
Winter Weather, Southwestern Humboldt
- When
- March 1, 10:30 AM PST to 8:55 PM PST
- Where
- Southwestern Humboldt forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Public report of 1.5 inches of snow at an elevation of 1650 feet.
Heavy Snow, Southern Humboldt Interior
- When
- March 1, 10:30 AM PST to 9:00 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Spotter report of 8 inches of snow at an elevation of 2800 feet.
Winter Weather, Southeastern Mendocino Interior
- When
- March 1, 10:30 AM PST to March 2, 4:20 AM PST
- Where
- Southeastern Mendocino Interior forecast zone
- Reported by
- Public
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Public report of 2 inches of snow.
Heavy Snow, Southern Trinity
- When
- March 1, 10:30 AM PST to March 2, 9:03 AM PST
- Where
- Southern Trinity forecast zone
- Reported by
- Public
- Coordinates
- 40.651, -123.113 (the zone’s center; the record gives no point)
Public report of 15 inches of snow at an elevation of 3200 feet.
Heavy Snow, Southern Humboldt Interior
- When
- March 1, 10:30 AM PST to March 2, 9:10 AM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Spotter report of 12 inches of snow.
Heavy Snow, Del Norte Interior
- When
- March 1, 10:30 AM PST to March 2, 12:00 AM PST
- Where
- Del Norte Interior forecast zone
- Reported by
- Department of Highways
- Coordinates
- 41.745, -123.958 (the zone’s center; the record gives no point)
CALTRANS snowplow driver reported 18 inches of snow near the Collier Tunnel on HWY 199. Time estimated.
Heavy Snow, Northwestern Mendocino Interior
- When
- March 1, 10:30 AM PST to March 2, 10:28 AM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Spotter report of 12 inches of storm total snow at an elevation of 3750 feet.
Heavy Snow, Northern Humboldt Interior
- When
- March 1, 10:30 AM PST to March 2, 3:45 PM PST
- Where
- Northern Humboldt Interior forecast zone
- Reported by
- County Official
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Heavy Snow, Northern Humboldt Interior
- When
- March 1, 10:30 AM PST to March 2, 3:45 PM PST
- Where
- Northern Humboldt Interior forecast zone
- Reported by
- County Official
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Heavy Snow, Northern Humboldt Interior
- When
- March 1, 10:30 AM PST to March 2, 3:45 PM PST
- Where
- Northern Humboldt Interior forecast zone
- Reported by
- County Official
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Heavy Snow, Southern Humboldt Interior
- When
- March 1, 10:30 AM PST to March 2, 7:17 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Spotter reported 18 inches of snow at an elevation of 2800 feet.
Heavy Snow, Northwestern Mendocino Interior
- When
- March 1, 10:30 AM PST to March 3, 10:19 AM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Spotter report of 13.5 inches of storm total snow at an elevation of 2000 feet.
Heavy Snow, Northern Trinity
- When
- March 1, 10:30 AM PST to March 3, 2:22 PM PST
- Where
- Northern Trinity forecast zone
- Reported by
- Public
Public report of 28 inches of storm total snow at an elevation of 3500 feet near Trinity Lake.
Heavy Snow, Southern Humboldt Interior
- When
- March 1, 10:30 AM PST to March 3, 4:31 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Public report of 14 inches of storm total snow at an elevation of 2470 feet.
Heavy Snow, Southern Humboldt Interior
- When
- March 1, 10:30 AM PST to March 3, 10:00 AM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- NWS Employee
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Estimated 24 inches of snow at Grasshopper peak at an elevation of 3300 feet.
Hail, Humboldt
- When
- March 1, 10:20 PM PST
- Where
- Humboldt County, 0.87 mi NE of Loleta
- Measured
- 0.25 in hail
- Injuries
- 0 direct, 1 indirect
- Reported by
- Law Enforcement
- Coordinates
- 40.640, -124.210
Hail covered road led to 2 vehicle accident with 1 injury.
Winter Weather, Northern Humboldt Interior
- When
- March 2, 2:00 AM PST to 8:10 AM PST
- Where
- Northern Humboldt Interior forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Public report of 4 inches of snow near Brannan Mountain at an elevation of 1800 feet.
Winter Weather, Southwestern Humboldt
- When
- March 2, 2:00 AM PST to 8:47 AM PST
- Where
- Southwestern Humboldt forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Public report of 1.5 inches of snow at an elevation of 1650 feet.
Winter Weather, Southern Humboldt Interior
- When
- March 2, 2:00 AM PST to 10:04 AM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Spotter report of 4 inches of snow.
Heavy Snow, Northwestern Mendocino Interior
- When
- March 2, 2:00 AM PST to 11:03 AM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- Public
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Public report of 6 inches of snow at an elevation of 2800 feet.
Heavy Snow, Northern Humboldt Interior
- When
- March 2, 2:00 AM PST to 7:30 AM PST
- Where
- Northern Humboldt Interior forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
CALTRANS estimated 5 inches of snow at Berry Summit maintenance building.
Winter Weather, Northern Humboldt Interior
- When
- March 2, 2:00 AM PST to 9:00 AM PST
- Where
- Northern Humboldt Interior forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Public report of 0.5 inch of snow at an elevation of 400 feet.
Heavy Snow, Southern Humboldt Interior
- When
- March 2, 2:00 AM PST to 7:39 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Spotter report of 7 inches of snow at an elevation of 2200 feet.
Winter Weather, Northwestern Mendocino Interior
- When
- March 2, 2:00 AM PST to 6:48 PM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- Public
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Public report of 4 inches of snow at an elevation of 2500 feet.
Winter Weather, Southern Trinity
- When
- March 2, 7:00 AM PST to March 3, 7:00 AM PST
- Where
- Southern Trinity forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.651, -123.113 (the zone’s center; the record gives no point)
Snow total of 4.2 inches.
Winter Weather, Southern Humboldt Interior
- When
- March 2, 10:00 AM PST to 4:22 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Public report of 2 inches of snow at an elevation of 1200 feet.
Winter Weather, Northwestern Mendocino Interior
- When
- March 2, 12:00 PM PST to 7:11 PM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- Public
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Public report of 2.5 inches of snow occurring at an elevation of 2500 feet.
Winter Weather, Northwestern Mendocino Interior
- When
- March 2, 1:47 PM PST to 2:47 PM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Spotter report of 2 inches of snow occurring in one hour at an elevation of 1980 feet.
Winter Weather, Northwestern Mendocino Interior
- When
- March 2, 1:55 PM PST to 2:15 PM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Public report of 1 inch of snow at an elevation of 2000 feet.
Winter Weather, Southern Trinity
- When
- March 3, 3:00 AM PST to 7:00 AM PST
- Where
- Southern Trinity forecast zone
- Reported by
- Public
- Coordinates
- 40.651, -123.113 (the zone’s center; the record gives no point)
Public report of 2 inches of snow.
Winter Weather, Southern Humboldt Interior
- When
- March 3, 3:00 AM PST to 7:00 AM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Winter Weather, Southern Trinity
- When
- March 3, 3:00 AM PST to 7:00 AM PST
- Where
- Southern Trinity forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.651, -123.113 (the zone’s center; the record gives no point)
Winter Weather, Southern Humboldt Interior
- When
- March 3, 3:00 AM PST to 8:27 AM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Spotter report of 3 inches of snow at an elevation of 2800 feet.
Winter Weather, Northwestern Mendocino Interior
- When
- March 3, 3:00 AM PST to 10:30 AM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Winter Weather, Northwestern Mendocino Interior
- When
- March 3, 3:00 AM PST to 7:49 AM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- Public
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Estimated 4.3 inches of snow at an elevation of 2500 feet near Brooktrails.
Winter Weather, Southern Humboldt Interior
- When
- March 3, 3:00 AM PST to 8:00 AM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- NWS Employee
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Light dusting of snow (0.1 inch) on Mattole Road through Humboldt Redwoods State Park.
Winter Weather, Northern Trinity
- When
- March 3, 4:00 AM PST to 8:12 AM PST
- Where
- Northern Trinity forecast zone
- Reported by
- Public
Estimated 2 inches of snow at an elevation of 1400 feet.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Rain in California, March 1 to 4, 20182 deaths · 5 events
- High Wind in Connecticut, March 1 to 2, 20181 death · 2 injured · $650,000 · 60 kt wind · 7 events
- Flooding in Kentucky, March 1 to 17, 20181 death · $840,000 · 13 events
- Blizzard and Avalanche in California, March 1 to 3, 20181 death · 11 injured · 16 events
- Flood and Damaging Winds in Ohio, March 1, 20181 death · $5,000 · 3 events
- Winter Storm and Winter Weather in New York, March 1 to 2, 20181 death · 3 events
- High Wind in Virginia, March 1 to 3, 20181 injured · $1.6 million · 60 kt wind · 27 events
- Winter Storm and Avalanche in Nevada, March 1 to 4, 20181 injured · $3.0 million · 56 kt wind · 10 events
- Flooding in Illinois, March 1 to 18, 2018$1.0 million · 9 events
- High Wind in North Carolina, March 1 to 3, 2018$962,000 · 52 kt wind · 9 events
- Winter Storm in New York, March 1 to 2, 2018$555,000 · 17 events
- Winter Storm in Ohio, March 1 to 3, 2018$900,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 739259, 741728, 741730, 741731, 739247, 739248, 739249, 739250, 739251, 739252, 739254, 739255, 739261, 739262, 739266, 739272, 739276, 739278, 739279, 739280, 739287, 739289, 739290, 739295, 739253, 739256, 739263, 739264, 739265, 739267, 739268, 739275, 739281, 739282, 739274, 739273, 739271, 739270, 739283, 739284, and more.